MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR ELITE; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR ELITE; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number 8888231330
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code Death (1802)
Date of Event 05/30/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, intraoperatively, provider inserted a 30cm catheter when he thought it was a 20cm, thus penetrating patients heart.It was stated that the catheter was not repaired, there was no leak, no cleaning agents was used and there was no luer adapter issue.It was reported that patient ended up expiring but cause was unknown as patient had multiple gunshot wounds.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, intraoperatively, provider inserted a 30cm catheter when he thought it was a 20cm, thus penetrating patients heart.It was reported that there was patient harm at the cavo-atrial junction and patient had symptoms of hemodynamically unstable and was corrected via bedside surgery, patient improved after correction.It was stated that the catheter was not repaired, there was no leak, no cleaning agents was used and there was no luer adapter issue.It was reported that patient ended up expiring due to the injuries sustained due to the gunshot wounds.

Brand Name
MAHURKAR ELITE
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key8733473
Report Number3009211636-2019-00144
Device Sequence Number19294156
Product Code NIE
UDI-Device Identifier10884521127517
UDI-Public10884521127517
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K120674
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888231330
Device Catalogue Number8888231330
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2019
Supplement Date Received by Manufacturer06/26/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date07/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age48 YR
Patient Weight117